| Catalog Number |
8065750469 |
| Medical Device Problem Codes |
Obstruction of Flow (2423); Infusion or Flow Problem (2964)
| Health Effect - Clinical Codes |
Corneal Edema (1791); Corneal Clouding/Hazing (1878); Blurred Vision (2137); Eye Burn (2523); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Corneal Endothelial Cell Loss (4806)
| Date of Event |
05/05/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
A healthcare professional reported that during a cataract surgery an ophthalmic handpiece was occluded.The patient experienced thermal burn and suture was used for the wound.Patient also experienced a reduced vision due to chronic corneal edema, impaired tightness, astigmatism due to corneal deformation, risk of endothelial decompensation with corneal opacification, which may be irreversible.The current outcome of the patient condition was unknown.Additional information has been requested and none received till date.
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
The event resolved with treatment.
Additional Manufacturer Narrative
Corrected information is provided in sections a1, a2, a3.A, b.5, b.7, e.1 and h.6.Additional information is provided in sections d.9, h.3, h.6 and h.11 the product under investigation is not a serviceable device.Therefore, a service record review was not performed.The handpiece was returned for testing on this investigation.A non-conformance-based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.No similar complaints were reported for the product serial under investigation with the same event code.The handpiece was received for testing on this investigation.A visual assessment of the returned sample revealed a discolored red dot.The returned sample was connected to a calibrated system.The handpiece tuned successfully and completed a five-minute burn-in test with the system set at 100% ultrasonic and torsional power.The handpiece was connected to dynamic tuning fixture (dtf) for stroke length testing on the longitudinal and torsional movements which found the handpiece to meet specifications.Therefore, the root cause of the reported event is inconclusive.The handpiece was found to meet specifications.Therefore, the root cause of the reported event is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
Corrected information is provided in sections h.6 and h.11.And additional information provided in a.1, a.2, a.3.A, b.5, d.10 and h.6.The previously reported adverse events¿such as reduced vision due to chronic corneal edema, impaired tightness, astigmatism resulting from corneal deformation, and risk of endothelial decompensation with corneal opacification¿are not attributed to the suspect product phacoemulsification handpiece.These outcomes are considered foreseeable consequences the event thermal burn.Therefore, the fda patient codes ¿e083901, e0807, e0848 and e0805¿ have been removed from the section h.6.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
Additional information stating that there was no ocular medical history for the patient.The event thermal burn occurred during the sculpt phase.The patient was received with the treatment for the thermal burn with corticoids and was not hospitalized.The surgeon suspected that the insufficient irrigation may have caused the thermal burn.Where the thermal burn caused postoperative astigmatism and also corneal opacity and no further intervention is planned.
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.11.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.There was no product returned on this investigation.Based on the information obtained, the root cause of the reported event is inconclusive.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.No similar complaints were reported for the product serial under investigation with the same event code.Based on the information obtained, the root cause of the reported event is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).